• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Is anyone on Pregabalin?

TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
34,021
Location
West Sussex, England
I’ve just been prescribed it and I’d be interested to hear how others have felt while taking it. Does it really help with anxiety and has anyone had any nasty side-effects?
 
ScaredCat

ScaredCat

Well-known member
Joined
Dec 21, 2012
Messages
8,377
Location
Another planet
I have been on it for a while for anxiety. No real side effects. Does help a bit with anxiety. I only have a low dose during the day though. I found for me on higher doses it felt like anxiety about things was still there underneath but because of sedative effect of pregabalin at higher dose was unable to do anything to get rid of anxiety underneath so just made it worse. I do take a higher dose at night though to help with sleep. Sorry if this dosent make any sense. I hope they work out for you.

The other issue is that you can build up a tolerance to its effects so can end up needing a higher dose
 
soulsearcher

soulsearcher

Well-known member
Joined
Dec 19, 2016
Messages
3,072
I’ve just been prescribed it and I’d be interested to hear how others have felt while taking it. Does it really help with anxiety and has anyone had any nasty side-effects?
Hey tina what mg have you been prescribed?

I'm on the maximum dose of 600mg it helps my anxiety and sciatica

I'm on so many meds I can't tell if there's any side effects from it or not
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
34,021
Location
West Sussex, England
Hey tina what mg have you been prescribed?

I'm on the maximum dose of 600mg it helps my anxiety and sciatica

I'm on so many meds I can't tell if there's any side effects from it or not
At the moment I’m on 75mg in the morning and 150mg at night.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
11,981
Hi Tiredtina,

I have been prescribed back Pregabalin, back in May, however, I wasn't happy with a low dose of 50 ml twice a day, and even just by taking once aday which the GP confirmed I could do, it caused
me recently to have more of anxiety build up during the course of the day, lunchtime region.

I have a GP appointment on Friday to debrief, about this, and I'll see if a) I just make do with my wristbands, which do help a lot for anxiety control, or, increase to the dose level, I can't predict, I am hoping he might increase up to 75ml for me also, I'll have to note what happens.


Best Regards.
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
34,021
Location
West Sussex, England
Thanks for he replies.

I seem to get pretty bad side-effects with whatever I take which makes me very apprehensive about trying anything new. I’ll post about how I get on with it.
 
R

Ragdoll what are houses

Well-known member
Joined
Apr 20, 2019
Messages
116
Location
Sussex england
I’ve just been prescribed it and I’d be interested to hear how others have felt while taking it. Does it really help with anxiety and has anyone had any nasty side-effects?
I am taking it for nerve pain and anxiety. Helps with the pain but not with anxiety am even wondering if it is making it worse. It also makes me feel very groggy and unwell, however that could be the anxiety. Everyone is different and the only way of knowing how you will feel is to give a go!. I really hope that it helps you. All the best.
 
soulsearcher

soulsearcher

Well-known member
Joined
Dec 19, 2016
Messages
3,072
I am taking it for nerve pain and anxiety. Helps with the pain but not with anxiety am even wondering if it is making it worse. It also makes me feel very groggy and unwell, however that could be the anxiety. Everyone is different and the only way of knowing how you will feel is to give a go!. I really hope that it helps you. All the best.
What mg are you on?
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
11,981
Hi Tiredtina,

I think recently I only became much more anxious during the course of the day owing to that I was helping dad out technically at the computer in at home, for via his, work, accountancy, trying or he wasn't easily able to, himself, negotiate round, via a certain (I don't think I can name drop live on the forums) website, regarding dealing via his clients accounts, currently, and I have taken my dose about 5ish, I am so much more better.

For the moment, dad isn't at the computer so much, so temporarily I am finer. Who knows how long a piece of string might be, in the respect that dad might be in a technical rut again, in the short term, hopefully not.

I am much much better these days.

Also, it is in terms of that when monitoring for volunteering and or if i happen to note, right a way an request come through on email, and just after when applying, or following up, on call requests, I can become mentally rapidly anxious very quickly during the course of the day, so this where I need to have hopefully my dose increased up a bit, or i'll just make do, with my wristbands which I discovered once, help via my control of anxiety levels to be kept down, and at bay, oh yes, listening to musicals and music as well.

Best regards.
 
Sammie Mara

Sammie Mara

Member
Joined
Aug 10, 2019
Messages
17
Location
London
I’ve just been prescribed it and I’d be interested to hear how others have felt while taking it. Does it really help with anxiety and has anyone had any nasty side-effects?
I was on it last year and had a terrible time. When I tried to come off it I went into horrific withdrawals that lasted weeks in fact still suffering sweats. Then I found out its when people try to come off it the hell I suffered starts and for me it was hell and I was only on it 6 weeks. Take care x now they have me on quentiapin???
 
TiredTina

TiredTina

Well-known member
Admin
Moderator
Joined
Jul 21, 2010
Messages
34,021
Location
West Sussex, England
I only took one tablet and the dizziness was so bad that I had to lay down for the rest of the day, couldn’t do anything. First and last tablet.
 
D

Darklord2018

New member
Joined
May 9, 2019
Messages
4
Location
Uk
I took my first pregabalin about 3 years ago now. 25mg. I was terrified of side effects (I didn't even contemplate the standard anxiety meds like sertraline/citolpram due to the horror stories of side effects).

It's supposed to be one of the most well tolerated drugs and for me it felt like I was a little tipsy (little wobbly/dizzy) the first few doses. Lasted a slightly longer timer than I'd have liked but it was defintely tolerable. That was about it - definitely reduced anxiety a lot. Not sure if you've ever had diazepam but it was like that but without the falling asleep.

I gradually was told to increase my dose over the course of the next 3-4 weeks till I go to 600mg which apparently is the therapeutic dose for anxiety. Each increase brought a new round of dizziness and tipsy feeling but i just watched a movie laying on the sofa until it settled down. For me it wasn't a dramatic amount.

Longer term side effects for me which have never gone away after 3 years:

Constant need to snack - my god I have to make sure I exercise a lot or i'd be the size of a house. I was underweight anyway due anxiety so this wasn't a bad one for me.

Dry Mouth - I always wake up with a mouth so dry I can hardly swallow. I seem to need to consume huge quantities of water the night before to avoid this but this just makes me wake up busting for the toilet.

Constipation - No real need for details lol. Could be due to the constant snacking anyway.

That's about it. For me it was a life changer. I had a semblance of a life back within a month or so and now (combined with therapy) an almost full life.

(Currently taking 300mg morning and night)

Hopefully that's some use to someone.
 
Top